• question-icon

    Suggest treatment for fatigue and dizziness while on Gabapentin

default
Posted on Wed, 9 Aug 2017 in Brain and Spine
Question: I have been on 300 mg of Gabapentin twice daily for shingle pain now for 3 months. I still have some shingle pain but after reading more about this drug I really want to wean off of it. I have read some horrible side affects of coming off the drug but I also realize that the people who write on the blogs are usually the ones who have had horrible experiences. The only other meds I take are hormones, and thyroid and metformin. I do take vitamins and just started adding magnesium to my diet but from what I have read it is not good to take with gabapentin. Please advise a safe way to get this drug out of my system.
doctor
Answered by Dr. Lekshmi Rita Venugopal 2 hours later
Brief Answer:
Weaning off Gabapentin

Detailed Answer:
Hello,
Thank you for trusting HCM

Most people tolerate Gapbapentin well. The incidence of potentially serious side effects is very rare. Most common side effects experienced include sedation, fatigue, and dizziness.
If you do not experience any side effects, you can safely continue gabapentin for neuropathic pain.
However, if you decide to discontinue the medication here is the treatment plan for weaning off Gabapentin.
Since you are on 300 mg twice daily, the dose can be reduced by 100 mg every week
That is, 200mg in the morning and 300 mg in the evening on week 1
200 mg in the morning and 200 mg in evening on week 2
100 mg in morning and 200 mg in evening on week 3
100 mg in morning and 100 mg in evening on week4
100 mg once daily on week 5
followed by completely discontinuing the medication on the beginning of week 6
In order to titrate down the dose, you will need to buy the 100 mg tablets of Gabapentin.

I would like to add that discontinuing Gabapentin can worsen the neuropathic pain. The side effects of Gabapentin are usually not of major concern.

Hope this answers your question
Please address further questions here
Regards,
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3187 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Magnesium

doctor1 MD

Respectable Dr. Very recently after my check up doctor advised me to take Istamet 50 mg/ 500 Mg morining and evening.Just want to make sure, there...

doctor1 MD

Hi I am 26 years .. suffering from RA i was diagnosed 10 yrs. back. I am currently taking folitrax 5 mg and folvite 20 mg on weekends and HCQS 20...

doctor1 MD

Dear Sir, My Mother had an convulsion 3 months back & it was diagnised as Meninzioma & Surgery was done. Since then.she was using EPTOIN 100 mg...

doctor1 MD

Hello Sir I have had kidney stone operation twice one in 2008 and then in 2012.. I had 14 stones in 2008 and 6 in 2012.. both the times i got...

doctor1 MD

I am a 72 year old woman. For the past week I have been getting excruciating thigh muscle cramping thinking it was sciatica . My doc doesn't have...

doctor1 MD

This is a follow-up to our chat of a few days ago re magnesium to alleviate intense muscle spasms in my thigh. It seems to be helping along with...

doctor1 MD

I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax .Have not had BM since...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2